Alert archive / Tennessee / Wind Advisories in 2011
Wind Advisory 14, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 26, 2011, 3:30 PM EDT for 33 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia. It took effect at Apr 27, 2011, 8:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 3:30 PM EDT (19:30 UTC)
- In effect from
- Apr 27, 2011, 8:00 AM EDT
- Expired
- Apr 28, 2011, 2:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WWUS74 KMRX 261930 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT TUE APR 26 2011 ...STRONG WINDS POSSIBLE ON WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE MID MISSISSIPPI VALLEY LATE TONIGHT INTO THE GREAT LAKES REGION BY LATE AFTERNOON ON WEDNESDAY. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS LOW PRESSURE CENTER WILL PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY. THE GUSTY WINDS WILL WEAKEN BELOW ADVISORY CRITERIA WEDNESDAY NIGHT. NCZ060-061-TNZ012>015-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-270330- /O.NEW.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 330 PM EDT TUE APR 26 2011 /230 PM CDT TUE APR 26 2011/ ...WIND ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY. * TIMING: STRONG SOUTH WINDS WILL DEVELOP AROUND 8 TO 9 AM WEDNESDAY AND WILL CONTINUE THROUGH THE DAY. * WINDS: WIND SPEEDS ACROSS THE CUMBERLAND PLATEAU AND APPALACHIAN MOUNTAINS WILL REACH 25 TO 35 MPH WITH GUSTS TO 45 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE AT THE HIGHEST ELEVATIONS. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005- 006-008-270330- /O.NEW.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/ HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DAYTON... DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...CLEVELAND... BENTON...GATE CITY...LEBANON...ABINGDON 330 PM EDT TUE APR 26 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY. * TIMING: GUSTY SOUTH WINDS WILL DEVELOP BETWEEN 8 AND 9 AM WEDNESDAY AND WILL CONTINUE THROUGH THE DAY. * WINDS: WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS AS HIGH AS 40 MPH. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
4 follow-up statements
004 WWUS74 KMRX 270117 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 917 PM EDT TUE APR 26 2011 ...STRONG WINDS EXPECTED WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE MID MISSISSIPPI VALLEY LATE OVERNIGHT INTO THE GREAT LAKES REGION BY LATE AFTERNOON ON WEDNESDAY. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS LOW PRESSURE CENTER WILL PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY. NCZ060-061-TNZ012>015-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-270930- /O.CON.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 917 PM EDT TUE APR 26 2011 /817 PM CDT TUE APR 26 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY. * TIMING: STRONG SOUTH WINDS WILL DEVELOP AROUND 8 TO 9 AM WEDNESDAY AND WILL CONTINUE THROUGH THE DAY. * WINDS: WIND SPEEDS ACROSS THE CUMBERLAND PLATEAU AND APPALACHIAN MOUNTAINS WILL REACH 25 TO 35 MPH WITH GUSTS TO 45 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE AT THE HIGHEST ELEVATIONS. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005- 006-008-270930- /O.CON.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/ HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DAYTON... DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...CLEVELAND... BENTON...GATE CITY...LEBANON...ABINGDON 917 PM EDT TUE APR 26 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY. * TIMING: GUSTY SOUTH WINDS WILL DEVELOP BETWEEN 8 AND 9 AM WEDNESDAY AND WILL CONTINUE THROUGH THE DAY. * WINDS: WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS AS HIGH AS 40 MPH. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
367 WWUS74 KMRX 270801 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 401 AM EDT WED APR 27 2011 ...STRONG WINDS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE REGION PRODUCING A TIGHT PRESSURE GRADIENT OVER THE AREA. THIS WILL PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY TODAY. NCZ060-061-TNZ012>015-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-271615- /O.CON.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 401 AM EDT WED APR 27 2011 /301 AM CDT WED APR 27 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING. * TIMING: STRONG SOUTH WINDS WILL DEVELOP AROUND 8 TO 9 AM WEDNESDAY AND WILL CONTINUE THROUGH THE DAY. * WINDS: WIND SPEEDS ACROSS THE CUMBERLAND PLATEAU AND APPALACHIAN MOUNTAINS WILL REACH 25 TO 35 MPH WITH GUSTS TO 45 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE AT THE HIGHEST ELEVATIONS. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005- 006-008-271615- /O.CON.KMRX.WI.Y.0014.110427T1200Z-110428T0000Z/ HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DAYTON... DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...CLEVELAND... BENTON...GATE CITY...LEBANON...ABINGDON 401 AM EDT WED APR 27 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * TIMING: GUSTY SOUTH WINDS WILL DEVELOP BETWEEN 8 AND 9 AM WEDNESDAY AND WILL CONTINUE THROUGH THE DAY. * WINDS: WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS AS HIGH AS 40 MPH. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ GH
152 WWUS74 KMRX 271618 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1218 PM EDT WED APR 27 2011 ...STRONG WINDS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE REGION PRODUCING A TIGHT PRESSURE GRADIENT OVER THE AREA. THIS WILL PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY TODAY. NCZ060-061-TNZ012>015-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-280000- /O.CON.KMRX.WI.Y.0014.000000T0000Z-110428T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER... DUCKTOWN...JONESVILLE...WISE...NORTON 1218 PM EDT WED APR 27 2011 /1118 AM CDT WED APR 27 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. * TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THEDAY AND INTO THE EVENING. * WINDS: WIND SPEEDS ACROSS THE CUMBERLAND PLATEAU AND APPALACHIAN MOUNTAINS WILL REACH 25 TO 35 MPH WITH GUSTS TO 45 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE AT THE HIGHEST ELEVATIONS. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005- 006-008-280000- /O.CON.KMRX.WI.Y.0014.000000T0000Z-110428T0000Z/ HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DAYTON... DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...CLEVELAND... BENTON...GATE CITY...LEBANON...ABINGDON 1218 PM EDT WED APR 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * TIMING: GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE DAY AND INTO THE EVENING. * WINDS: WIND SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS AS HIGH AS 40 MPH. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ DGS
699 WWUS74 KMRX 271907 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EDT WED APR 27 2011 ...STRONG WINDS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE REGION PRODUCING A TIGHT PRESSURE GRADIENT OVER THE AREA. THIS WILL PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY THIS EVENING. WINDS WILL TURN TO THE WEST AND DIMINISH ONCE A COLD FRONT MOVES THROUGH AFTER MIDNIGHT. TNZ018-041-043-045-047-072-074-087-280600- /O.UPG.KMRX.WI.Y.0014.000000T0000Z-110428T0000Z/ /O.NEW.KMRX.HW.W.0006.110427T1907Z-110428T0600Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 307 PM EDT WED APR 27 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH THE EVENING. WINDS WILL TURN TO THE WEST AND DIMINISH AFTER MIDNIGHT. * WINDS: WIND SPEEDS ACROSS THE APPALACHIAN MOUNTAINS WILL REACH 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. THE HIGHEST ELEVATIONS COULD SEE GUSTS AROUND 70 MPH. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-280600- /O.EXT.KMRX.WI.Y.0014.000000T0000Z-110428T0600Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 307 PM EDT WED APR 27 2011 /207 PM CDT WED APR 27 2011/ ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ THURSDAY. * TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THE EVENING. WINDS WILL TURN TO THE WEST AND DIMINISH AFTER MIDNIGHT. * WINDS: WIND SPEEDS WILL REACH 20 TO 30 MPH WITH GUSTS TO 40 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE AT THE HIGHEST ELEVATIONS. * IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ DGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 26, 1:36 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 26, 1:36 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 136 PM EDT TUE APR 26 2011 .AVIATION...KEPT THE FORECAST VFR AT THIS POINT IN TIME AS IT HAS BEEN DIFFICULT FOR CONVECTION TO DEVELOP. JUST BY LOOKING AT SATELLITE IMAGERY...PERHAPS SOME ISOLATED CONVECTION MAY FORM ACROSS NORTHEAST TENNESSEE AND A FEW SHOWERS OR A THUNDERSTORM MAY ADVECT INTO SOUTHEAST TENNESSEE LATER THIS AFTERNOON. BAND OF SHOWERS MAY SLOWLY WORK ITS WAY ONTO THE NORTHERN CUMBERLAND PLATEAU AS WELL. KEPT A GROUP IN FOR POSSIBLE REMNANTS OF MAJOR CONVECTION ACROSS THE LOWER MISSISSIPPI VALLEY LATE TODAY THAT MAY MOVE ACROSS THE TERMINALS LATE TONIGHT. THE MAIN EVENT WILL OCCUR AFTER PRODUCT VALID TIME FOR THE TAFS ON WEDNESDAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 26, 4:00 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT TUE APR 26 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 400 AM EDT (300 AM CDT) TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN APPALACHIAN REGION TODAY AND TONIGHT...WITH SOME STORMS BECOMING SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY ON WEDNESDAY...BRINGING THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS BY WEDNESDAY AFTERNOON AND EVENING. THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...VERY LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. IN ADDITION...THERE WILL BE THE POTENTIAL FOR STRONG AND LONG-TRACK TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...AND WILL LIKELY BE NEEDED ON WEDNESDAY AFTERNOON AND EVENING. DMG
Nearby
Wind Advisories in Tennessee, 2011Wind Advisories in Virginia, 2011Wind Advisories in North Carolina, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.